MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS UNIT; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS UNIT; NAVIGATION UNIT
Model Number 403001-08
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time the product has been returned for investigation.Once the investigation into the alleged accuracy issue is performed a follow up submission will be filed.With an abundance of caution this report is being filed with the understanding of the potential patient harm that could be caused to the patient by an inaccurate device measurement.
 
Event or Problem Description
It was reported that during cup positioning the read out of numbers seemed to be the opposite of what the surgeon was doing.They double checked that the correct side was selected and that the impactor adapter was facing the correct direction.No adverse event was reported.
 
Additional Manufacturer Narrative
The investigation was not able to reproduce the alleged behavior, although the navigational logs did confirm the unexpected values reported by the user.While the root cause cannot be determined, it is suspected to be user error, as the failure event could only be replicated when the incorrect hip was selected by the orthalign engineer.

Brand Name
ORTHALIGN PLUS UNIT
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
9497152424
MDR Report Key15490171
Report Number3007521480-2022-00012
Device Sequence Number1885343
Product Code OLO
UDI-Device Identifier00810832031369
UDI-Public00810832031369
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K200642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-08
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexUnknown